Texas, 2019Drought in Texas, March 26 to 31, 2019
March 26 to 31, 2019 · NWS EWX · 3 events in 3 counties and zones
Rainfall was scarce during March and much of the southern half of South Central Texas received less than 25% of normal rain. This put Atascosa, Bexar, Dimmit, Frio, Maverick, Medina, Uvalde, Wilson, and Zavala Counties into severe (D2) drought category.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Rainfall was scarce during March and much of the southern half of South Central Texas received less than 25% of normal rain. This put Atascosa, Bexar, Dimmit, Frio, Maverick, Medina, Uvalde, Wilson, and Zavala Counties into severe (D2) drought category. Dimmit, Maverick, and Zavala Counties put outdoor burn bans into effect. The city of Uvalde had instituted Stage 1 water restrictions.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Mar 25, 11:41 PM CST, 20 minutes earlier.
Area forecast discussion, Mar 25, 11:41 PM CST, 20 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
1241 AM CDT Tue Mar 26 2019
.AVIATION... /06Z TAFS/
A general E/NE breeze should persist for most of the TAF periods.
Some low end vfr cigs could develop briefly at DRT predawn, but
overall the only significant clouds should be a layer of sct v bkn
cu at around 6000 ft.
&&
.PREV DISCUSSION... /ISSUED 236 PM CDT Mon Mar 25 2019/
SHORT TERM (Tonight through Tuesday Night)...
Current satellite shows clearing behind a progressing cold front.
The front has moved through most of the area and is hung up near
Corpus. Winds have become more northeasterly and as weak high
pressure ridging begins to move in, the area will continue to dry
out. Residual moisture with the front could produce some weak
isolated showers along the Rio Grande and the southern counties of
our CWA. Under clearer skies in our northeastern counties, tonight's
lows will get down to upper 40s and lower 50s. For counties out west
with continued cloud cover, lows will stay in the low 60s. Tuesday
will be pleasant with temperatures near normal in the mid 70s for
most of the area.
LONG TERM (Wednesday through Monday)...
By Wednesday, southeasterly winds return as does the moisture. We
will see some slight warming from Wednesday through Friday, getting
back up the 80s for some of the area. The remainder of the work week
will keep a dry forecast. The next approaching system will move
across the Central Plains on Friday and drag another cold front
across the South Central Texas on Saturday and into Sunday. The GFS
continues to be more aggressive with this front but has yet to remain
consistent. Chances for showers with some isolated thunder with this
frontal passage.
&&
.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry 50 74 54 76 60 / 0 0 0 - 0
Austin Bergstrom Intl Airport 49 74 53 76 59 / 0 0 0 - 0
New Braunfels Muni Airport 49 75 53 76 59 / 0 0 0 - 0
Burnet Muni Airport 49 73 54 74 59 / 0 0 0 - -
Del Rio Intl Airport 58 75 62 77 63 / 10 10 0 - 0
Georgetown Muni Airport 48 74 53 75 59 / 0 0 0 - 10
Hondo Muni Airport 53 77 58 78 62 / 0 0 0 - 0
San Marcos Muni Airport 49 74 53 75 59 / 0 0 0 - 0
La Grange - Fayette Regional 50 75 53 77 61 / 0 0 0 0 10
San Antonio Intl Airport 52 76 56 76 61 / 0 0 0 - 0
Stinson Muni Airport 53 77 57 77 62 / 0 0 0 - 0
&&
.EWX WATCHES/WARNINGS/ADVISORIES...
None.
&&
Aviation...Oaks
Short-Term/Long-Term...04
Hazardous weather outlook, Mar 25, 3:03 AM CST, 20 hours 58 minutes before
Hazardous Weather Outlook
National Weather Service Austin/San Antonio TX
403 AM CDT Mon Mar 25 2019
TXZ171>173-183>194-202>209-217>225-228-260915-
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
403 AM CDT Mon Mar 25 2019
This Hazardous Weather Outlook is for South-Central Texas..
.DAY ONE...Today And Tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated.
Drought, Dimmit
- When
- March 26, 12:01 AM CST to March 31, 11:59 PM CST
- Where
- Dimmit forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 28.423, -99.757 (the zone’s center; the record gives no point)
Rainfall was scarce during March and much of the southern half of South Central Texas received less than 25% of normal rain. This put Atascosa, Bexar, Dimmit, Frio, Maverick, Medina, Uvalde, Wilson, and Zavala Counties into severe (D2) drought category. Dimmit, Maverick, and Zavala Counties put outdoor burn bans into effect. The city of Uvalde had instituted Stage 1 water restrictions.
Drought, Frio
- When
- March 26, 12:01 AM CST to March 31, 11:59 PM CST
- Where
- Frio forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 28.868, -99.108 (the zone’s center; the record gives no point)
Rainfall was scarce during March and much of the southern half of South Central Texas received less than 25% of normal rain. This put Atascosa, Bexar, Dimmit, Frio, Maverick, Medina, Uvalde, Wilson, and Zavala Counties into severe (D2) drought category. Dimmit, Maverick, and Zavala Counties put outdoor burn bans into effect. The city of Uvalde had instituted Stage 1 water restrictions.
Drought, Maverick
- When
- March 26, 12:01 AM CST to March 31, 11:59 PM CST
- Where
- Maverick forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 28.743, -100.314 (the zone’s center; the record gives no point)
Rainfall was scarce during March and much of the southern half of South Central Texas received less than 25% of normal rain. This put Atascosa, Bexar, Dimmit, Frio, Maverick, Medina, Uvalde, Wilson, and Zavala Counties into severe (D2) drought category. Dimmit, Maverick, and Zavala Counties put outdoor burn bans into effect. The city of Uvalde had instituted Stage 1 water restrictions.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 809796, 809797, 809798.